Hail, Pulaski
- When
- April 24, 8:30 AM CST
- Where
- Pulaski County, 0.4 mi SW of Maumelle
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.865, -92.404
A line of storms moved east from northeast Texas through the southern half of Arkansas on the 24th, bringing some damaging winds, large hail and flash flooding to the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A line of storms moved east from northeast Texas through the southern half of Arkansas on the 24th, bringing some damaging winds, large hail and flash flooding to the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 5:45 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 645 AM CDT FRI APR 24 2015 .AVIATION... OVERALL VFR FLIGHT CONDITIONS WITH INCREASING AREAS OF MVFR FORMING THIS MORNING AND FOR THE REST OF THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHERN AR AT THE START OF THE TAF TIME...THEN THE REST OF AR THROUGH THE MORNING AS AN AREA MOVES FROM SW AR NORTHEASTWARD THIS MORNING. USED TEMPO GROUPS FOR CONVECTION. LATER TODAY...A WARM FRONT AND SOME UPPER LEVEL ENERGY WILL MOVE INTO AR FROM THE SOUTHWEST...AND HELP DEVELOP ADDITIONAL SHOWERS AND THUNDERSTORMS. WINDS WILL BE E TO SE AT 5 TO 10 MPH WITH SOME GUSTS TO 15 MPH. (59) .PREV DISCUSSION.../ISSUED 434 AM CDT FRI APR 24 2015/ .SHORT TERM...TODAY THROUGH MONDAY NIGHT WARM FRONT ACROSS TEXAS WILL MOVE NORTHEAST TODAY...AND BRING AN INCREASE IN GULF MOISTURE. SHORT TERM GUIDANCE SHOWS ACTIVITY OVER NORTHEAST TEXAS WILL MOVE INTO THE AREA LATER THIS MORNING INTO THE EARLY AFTERNOON HOURS. THE QUESTION IS HOW WIDESPREAD THIS ACTIVITY BECOMES...AND THUS HOW WORKED OVER THE ATMOSPHERE WILL BE THIS AFTERNOON. ALSO...WHEN CONVECTION FIRES TO THE SOUTH OF THE REGION...GUIDANCE HAS A TENDENCY TO BRING TOO MUCH MOISTURE INTO THE REGION...AND THIS WET BIAS WILL ALSO AFFECT INSTABILITY/MOISTURE RETURN. MAIN CONCERN FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT WILL BE ACROSS SOUTHWEST ARKANSAS...AS STORMS FORM ALONG THE DRYLINE IN OKLAHOMA AND TEXAS...AND EVENTUALLY FORM INTO A MCS/THUNDERSTORM COMPLEX AND MOVE EAST. IF ANY STORMS CAN DEVELOP AHEAD OF THE BOUNDARY THIS AFTERNOON...THERE IS MORE OF A CONCERN FOR SEVERE POTENTIAL...BUT DUE TO CONCERNS LISTED ABOVE...DECIDED TO BE MORE CONSERVATIVE IN SEVERE POTENTIAL THROUGH SUNSET. IF THERE ARE STORMS...THE MAIN CONCERN WOULD BE HAIL...WITH A SMALL TORNADO CONCERN WITH ANY DISCRETE CELLS. AROUND SUNSET...THUNDERSTORMS WILL LIKELY FORM INTO A LARGE COMPLEX...WHERE DAMAGING WINDS WILL BE THE MAIN CONCERN...ALONG WITH LOCALLY HEAVY RAINFALL. THE SOUTHERN COUNTIES WILL BE THE MAIN AREA OF CONCERN WITH BOTH OF THESE AS THE SYSTEM MOVES EAST. RAINFALL WILL MOVE EAST OVERNIGHT...BUT THE COLD FRONT WILL NOT MOVE THROUGH THE REGION UNTIL LATER SATURDAY. AHEAD OF THE FRONT...GUSTY SOUTHWEST WINDS WILL ALLOW TEMPERATURES TO CLIMB TO NEAR 90 DEGREES. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED WITH THE GUSTY WINDS. TEMPERATURES WILL BE COOLER SUNDAY ACROSS THE NORTH...BUT REMAIN IN THE UPPER 80S ACROSS THE SOUTH AS THE FRONT STALLS ACROSS THE REGION. THIS FRONT WILL LIFT BACK NORTH AS A WARM FRONT SUNDAY NIGHT AND MONDAY...WITH RAIN CHANCES AGAIN ACROSS THE STATE. && .LONG TERM...TUESDAY THROUGH THURSDAY THE EXTENDED FORECAST WILL START WITH CHANCES OF RAIN OVER THE AREA AS A SYSTEM MOVES ALONG THE GULF COAST...WHILE THE UPPER SYSTEM MOVES OVER AR. THE HIGHEST CHANCES OF RAIN WILL BE OVER THE SOUTHERN AREAS OF AR AND TO THE SOUTH. MODEL TRENDS ARE CONSISTENT AT THIS TIME. TEMPS WILL BE COOLER THAN NORMAL DUE TO THE CLOUDS...RAIN AND SOME COOL AIR ADVECTION INTO THE REGION FROM THE NORTH. THE SYSTEM GRADUALLY MOVES EAST TUESDAY TO TUESDAY NIGHT...AND IS FORECAST TO BE EAST OF AR ON WEDNESDAY. A SLIGHT CHANCE OF RAIN MAY STILL BE OVER AR AS THE UPPER TROUGH LAGS THE SURFACE SYSTEM A BIT...AND A SLIGHT CHANCE IS HELD ONTO FOR WEDNESDAY. FUTURE MODEL RUNS MAY MOVE THIS EAST FASTER. TEMPS REMAIN COOLER THAN NORMAL ON WEDNESDAY. DRY AND A BIT WARMER INTO THURSDAY AS THE UPPER TROUGH MOVES EAST OUT OF THE REGION. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 24 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL FORM IN WESTERN KANSAS TODAY...AND SLOWLY MOVE THROUGH THE REGION INTO SATURDAY. AHEAD OF THE SYSTEM...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP DURING THE DAY OVER ARKANSAS. LATE IN THE AFTERNOON TO TONIGHT...A WARM FRONT IS EXPECTED TO LIFT INTO THE STATE FROM THE SOUTH. THIS WILL ALLOW WARMER AIR...INCREASING MOISTURE AND INSTABILITY INTO ARKANSAS...AND THUNDERSTORMS WILL BECOME LIKELY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND INTO THE EVENING ACROSS MUCH OF ARKANSAS...BUT ESPECIALLY FROM LITTLE ROCK SOUTHWESTWARD. THE MAIN CONCERNS WITH THE STORMS WILL BE LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND ISOLATED TORNADOES. STORMS WILL ALSO LAST INTO THE OVERNIGHT HOURS. THE STORMS WILL ALSO PRODUCE AREAS OF HEAVY RAIN. CENTRAL AND SOUTHERN SECTIONS OF THE STATE COULD PICK UP AROUND ONE INCH OF RAIN...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM SYSTEM WILL CONTINUE TO MOVE SLOWLY EAST OUT OF THE REGION ON SATURDAY...AND SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OVER EASTERN AREAS...UNTIL THE SYSTEM PULLS OUT OF THE REGION. AN ISOLATED STRONG TO SEVERE STORM WILL ALSO REMAIN POSSIBLE ON SATURDAY UNTIL THE SYSTEM MOVES OUT OF THE REGION. THEN DRY WEATHER IS EXPECTED THE REST OF SATURDAY AND SUNDAY....BEFORE THE NEXT ROUND OF SHOWERS AND STORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 802 AM CDT FRI APR 24 2015 ARZ042-054-241345- GARLAND AR-HOT SPRING AR- 802 AM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRING AND SOUTHEASTERN GARLAND COUNTIES UNTIL 845 AM CDT... AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LOFTON...OR 10 MILES NORTHWEST OF DEGRAY LAKE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LAKE HAMILTON... HOT SPRINGS... PINEY... LAKE CATHERINE... ROCKWELL... LOFTON... HOT SPRINGS NATL PARK... HOT SPRINGS MEMORIAL FIELD... GULPHA GORGE... RED OAK... PETTYVIEW... OAKLAWN RACETRACK... MAGNET COVE... LAKE CATHERINE STATE PARK... HEMPWALLACE... FOUNTAIN LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3464 9297 3444 9281 3429 9328 3440 9334 TIME...MOT...LOC 1302Z 241DEG 25KT 3437 9325 51
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 AM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL 1 E PEARCY 34.43N 93.27W
04/24/2015 E0.25 INCH GARLAND AR PUBLIC
&&
61SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
910 AM CDT FRI APR 24 2015
ARZ043-044-241455-
PULASKI AR-SALINE AR-
910 AM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE AND NORTHERN
PULASKI COUNTIES UNTIL 1000 AM CDT...
AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF LAKE NORRELL...OR 9 MILES
NORTHWEST OF BRYANT...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD...
N LITTLE ROCK ARPT... NORTH LITTLE ROCK... MAUMELLE...
LITTLE ROCK AFB... JACKSONVILLE...
DOWNTOWN LITTLE ROCK... SYLVAN HILLS...
PROTHRO JUNCTION... PINNACLE MTN... OTTER CREEK...
OLMSTEAD... MORGAN... MCALMONT...
MARCHE... LEVY...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 129 AND 142.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 141 AND 162.
THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 12.
THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 14.
THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3461 9262 3477 9271 3488 9246 3485 9245
3489 9245 3493 9235 3493 9224 3499 9222
3501 9217 3473 9209
TIME...MOT...LOC 1410Z 247DEG 31KT 3472 9256
56SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
921 AM CDT FRI APR 24 2015
ARZ053-062-066-241505-
CLARK AR-DALLAS AR-OUACHITA AR-
921 AM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OUACHITA...SOUTHERN
DALLAS AND SOUTHEASTERN CLARK COUNTIES UNTIL 1000 AM CDT...
AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF BLUFF CITY...OR 14 MILES EAST OF
PRESCOTT...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHITE OAK LAKE STATE PARK... WHELEN SPRINGS...
SPARKMAN... CHIDESTER... VADEN...
TATES BLUFF... RAMSEY... PRINCETON...
PINE GROVE... OUACHITA... LUNET...
HOLLY SPRINGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3378 9311 3381 9314 3380 9317 3383 9325
3384 9325 3405 9255 3381 9247 3380 9251
3380 9258 3378 9260 3368 9311
TIME...MOT...LOC 1421Z 253DEG 32KT 3378 9311
56SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 AM CDT FRI APR 24 2015
ARZ031>033-039-044-045-241510-
CONWAY AR-FAULKNER AR-LONOKE AR-PERRY AR-PULASKI AR-WHITE AR-
925 AM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHERN
PULASKI...EXTREME NORTHEASTERN PERRY...NORTHWESTERN LONOKE...FAULKNER
AND SOUTHEASTERN CONWAY COUNTIES UNTIL 1015 AM CDT...
AT 921 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HILL CREEK TO 4
MILES SOUTH OF TOAD SUCK TO NEAR LAKE MAUMELLE...AND MOVING EAST AT
35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK AFB... CONWAY... CABOT...
WARD... WOOSTER... VILONIA...
TOAD SUCK... SPRINGHILL... ROLAND...
PICKLES GAP... PARNELL... OLMSTEAD...
OLD AUSTIN... MT VERNON... MENIFEE...
MAYFLOWER... LITTLE ITALY... LAKE CONWAY...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 114 AND 141.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3524 9197 3508 9192 3490 9196 3489 9261
3503 9258 3523 9264
TIME...MOT...LOC 1424Z 275DEG 32KT 3519 9257 3502 9251
3486 9253
51The Little Rock radar (KLZK), 13 km away, was scanning. The volume nearest the first event began at 14:32 UTC.
2 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown in Camden.
Arkansas Hwy 7 was closed due to water crossing the road.
Flooding was reported throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573445, 573442, 573444, 573446, 573448.